# SDR B3OR20040719

- Difficulty date: July 19, 2004
- Submitted: July 21, 2004
- Operation: General aviation
- Aircraft: N5515Y
- Make and model: Cessna T210N
- Aircraft serial: 21064233
- Aircraft time: 5,078 hours, 2,698 cycles
- Engine: Cont IO550N
- Engine time: 1,258 hours, 2,698 cycles
- System (JASC): 7160 · Engine Air Intake System
- Part: Hinge
- Part number: 21500351
- Condition: Loose
- Location: Alternate Air
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ANNUAL INSP,  ALTERNATE AIR SOURCE DOOR WAS LOOSE. MECHANIC FOUND DOOR SPRING P/N 1250728-1, HINGE PIN P/N MS20253P2-364 IN INDUCTION AIR BOX DUCTING.  PIN AND SPRING WERE RE-ASSEMBLED WITH DOOR. WHEN PARTS WERE RE-ASSEMBLED, BOTH UPPER AND LOWER ENDS OF HINGE WERE CRIMPED. CRIMPING BOTH ENDS OF  HINGE DOES NOT ALLOW PIN TO FALL OUT, OVER TIME, ALLOW SPRING TO COME LOOSE. ABOUT A YEAR AGO, ENGINE INGESTED SPRING AND CAUSED ENOUGH DAMAGE TO NR 5 CYLINDER AND NR 5 PISTON TO HAVE THEM BOTH REPLACED. MFG MM IS VAUGE ON HOW TO ASSEMBLE THESE PARTS. CRIMPING BOTH ENDS OF THE HINGE WOULD ENSURE THAT THESE PARTS WILL NOT COME LOOSE AND NOT GET INGESTED INTO THE ENGINE.
